Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 28, NWS Charleston, WV

June 13, 2013Buchanan County, Dickenson County, Virginia; McDowell County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 13, 2013, 1:03 PM EDT for Buchanan County, Dickenson County, Virginia; McDowell County, West Virginia. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 1:03 PM EDT (17:03 UTC)
Expired
Jun 13, 2013, 2:00 PM EDT
In force
57 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV

The radar

The Jackson,KY radar (KJKL), 126 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 1:30 PM EDTTSTM WND DMGHaysi, VATREES DOWN IN HAYSI NEAR A CAMPGROUND.
Jun 13, 1:49 PM EDTTSTM WND GST 45Grundy, VAESTIMATED 40-45 MPH, ALSO PONDING WATER ON ROADS
Jun 13, 1:54 PM EDTTSTM WND DMG4 Se War, WVTREES DOWN IN BERWIND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WUUS51 KRLX 131703
SVRRLX
VAC027-051-WVC047-131800-
/O.NEW.KRLX.SV.W.0028.130613T1703Z-130613T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
103 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUCHANAN COUNTY IN VIRGINIA...
  THIS INCLUDES THE CITIES OF...GRUNDY...DAVENPORT...
  NORTHERN DICKENSON COUNTY IN VIRGINIA...
  THIS INCLUDES THE CITIES OF...JOHN FLANNAGAN LAKE...HAYSI...BREAKS
  INTERSTATE PARK...
  SOUTHERN MCDOWELL COUNTY IN WEST VIRGINIA...

* UNTIL 200 PM EDT

* AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 22 MILES NORTHWEST OF BREAKS INTERSTATE PARK TO 21 MILES
  NORTHWEST OF JOHN FLANNAGAN LAKE TO 27 MILES WEST OF JOHN FLANNAGAN
  LAKE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF PIKEVILLE TO
  8 MILES SOUTHWEST OF PIKEVILLE TO 10 MILES EAST OF HINDMAN...MOVING
  EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
  ROCK...JEWELL RIDGE AND WAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
THURSDAY AFTERNOON FOR CENTRAL KENTUCKY AND CENTRAL WEST VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3704 8209 3704 8212 3722 8251 3727 8235
      3750 8203 3733 8150 3721 8170 3723 8173
      3718 8180 3717 8185 3713 8192 3712 8200
      3706 8202 3703 8207
TIME...MOT...LOC 1702Z 281DEG 39KT 3755 8246 3742 8259
          3735 8275

$$

28
2 follow-up statements
428 
WWUS51 KRLX 131733
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
133 PM EDT THU JUN 13 2013

VAC027-051-WVC047-131800-
/O.CON.KRLX.SV.W.0028.000000T0000Z-130613T1800Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-
133 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHERN MCDOWELL...BUCHANAN AND NORTHERN DICKENSON COUNTIES...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF HURLEY TO BIG ROCK
TO JOHN FLANNAGAN LAKE...OR ALONG A LINE EXTENDING FROM 15 MILES
NORTH OF GRUNDY TO 6 MILES NORTHEAST OF BREAKS INTERSTATE PARK TO
JOHN FLANNAGAN LAKE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAYSI...ROSEANN...STACY...DAVENPORT...VANSANT...AVONDALE...
BRADSHAW...JOLO...ELBERT...CUCUMBER...OAKWOOD...JEWELL RIDGE AND WAR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 75 MPH WERE REPORTED IN DORTON...KENTUCKY WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS!

VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
THURSDAY AFTERNOON FOR CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR
CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3704 8209 3704 8212 3722 8251 3727 8235
      3750 8203 3733 8150 3721 8170 3723 8173
      3718 8180 3717 8185 3713 8192 3712 8200
      3706 8202 3703 8207
TIME...MOT...LOC 1732Z 281DEG 39KT 3748 8206 3735 8219
          3729 8235

$$

28
655 
WWUS51 KRLX 131755
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT THU JUN 13 2013

VAC027-051-WVC047-131805-
/O.EXP.KRLX.SV.W.0028.000000T0000Z-130613T1800Z/
DICKENSON VA-BUCHANAN VA-MCDOWELL WV-
155 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCDOWELL...BUCHANAN
AND NORTHERN DICKENSON COUNTIES WILL EXPIRE AT 200 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING IS MOVING OUT OF THE WARNED 
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER 
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM EDT
THURSDAY AFTERNOON FOR CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING FOR
CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3704 8209 3704 8212 3722 8251 3727 8235
      3750 8203 3733 8150 3721 8170 3723 8173
      3718 8180 3717 8185 3713 8192 3712 8200
      3706 8202 3703 8207
TIME...MOT...LOC 1755Z 281DEG 39KT 3743 8175 3730 8188
          3724 8204

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:25 AM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 13, 10:25 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 AM EDT THU JUN 13 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND COLD FRONT WILL PASS THIS AFTERNOON. HIGH
PRESSURE FOR THE BEGINNING OF THE WEEKEND. A FRONTAL BOUNDARY
PROVIDES CHANCES OF SHOWERS FOR THE END OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE. SEVERE THUNDERSTORM WATCH FOR MOST OF AREA WEST OF THE
MOUNTAINS UNTIL 2 PM...AS BAND OF STRONG TO SEVERE STORMS AHEAD OF
COLD FRONT WILL MOVE ACROSS THE AREA WEST OF THE MOUNTAINS. THESE
STORMS WILL THEN ENTER THE FLASH FLOOD WATCH AREA THIS AFTERNOON AND
FURTHER ENHANCE FLOODING POTENTIAL...SO FLASH FLOOD WATCH WAS
EXTENDED UNTIL 6 PM THIS AFTERNOON. TIMING OF CAT POPS NOW COINCIDES
WITH MAIN BAND OF FRONTAL CONVECTION.

PREVIOUS DISCUSSION...
MCS WILL CONTINUE TO MOVE THROUGH THE NORTHERN AND CENTRAL PORTION
OF THE CWA AND EXIT THIS MORNING. VERY GUSTY WINDS UP TO
40KTS...HEAVY DOWNPOURS AND HAIL HAVE BEEN NOTED WITH THIS.
MODELS ARE CONSISTENT WITH A BAND OF POTENTIALLY HEAVY CONVECTION
SETTING UP AND SPREADING OUT AHEAD OF AND ALONG THE TRAILING COLD
FRONT FROM LOW PRESSURE OVER THE LOWER GREAT LAKES FORECAST TO
MOVE EASTWARD TODAY AND END UP ALONG THE MID-ATLANTIC COAST BY
THIS EVENING. WITH THE RAINS FROM THE MCS AND THIS FRONT WILL
CONTINUE WITH THE FFA OVER THE NE PORTION OF THE CWA. FRONT EXITS
TONIGHT WILL CLEARING BEING ON THE SLOW SIDE WITH PLENTY OF LOW
LEVEL MOISTURE LINGERING. TEMPERATURES WILL BE A TAD COOLER WITH
WIND...RAIN AND CLOUDS AROUND TO TODAY. TONIGHT DON'T ANTICIPATE
ANY FOG FORMING TONIGHT WITH SLOW CLEARING AND SOME LINGERING
WIND. GENERALLY WENT WITH CONSENSUS GUIDANCE FOR HIGHS AND LOWS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
MODELS SHOWING A BIT OF LINGERING MOISTURE IN NORTHEASTERN WEST
VIRGINIA ON FRIDAY. WITH MODELS BEING FAIRLY CONSISTENT...INCREASED
POPS SOME DURING THE DAYTIME HEATING HOURS.

MODELS SHOWING SOME MID LEVEL MOISTURE COMING IN LATE SATURDAY...BUT
MODELS SOUNDINGS DO NOT SUPPORT PRECIPITATION. THEREFORE...WILL
LEAVE DRY UNTIL SUNDAY WHEN THE SOUNDINGS MOISTEN ENOUGH TO PRODUCE
PRECIPITATION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN DECENT AGREEMENT IN DEAMPLIFYING...AND THEN
REESTABLISHING...THE EASTERN UPPER TROUGH DURING THE EXTENDED
PERIOD.  DURING THE INTERVENING PERIOD OF ZONAL FLOW...A COUPLE OF
MIDLEVEL WAVES WILL BE RIDING ACROSS.  THE FIRST WILL PUSH A WARM
FRONT THROUGH SATURDAY NIGHT INTO SUNDAY.  THE SECOND...MORE
SIGNIFICANT DISTURBANCE WILL CROSS MONDAY/MONDAY NIGHT WITH A COLD
FRONT...AND WILL BE DISTURBANCE THAT DIGS THE TROUGH ONCE AGAIN.
THESE SYSTEMS WILL BE INDIVIDUALLY PROGRESSIVE...BUT RAIN TOTALS MAY
EVENTUALLY HAVE TO BE WATCHED ESPECIALLY IN AREAS THAT GET THE MOST
RAIN FROM THE SYSTEM TONIGHT AND TOMORROW.  HIGH PRESSURE THEN
RETURNS WEDNESDAY WITH DRY WEATHER.

USED HPC GRIDDED GUIDANCE HEAVILY FOR THIS PERIOD.  SUGGESTED
TEMPERATURES WERE NOT FAR FROM MEX/ENSEMBLE NUMBERS AND DID NOT
STRAY FAR FROM SEASONAL NORMS...WHICH SEEMED REASONABLE.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
15Z THURSDAY THRU 12Z FRIDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE AHEAD OF A COLD
FRONT THAT WILL MOVE ACROSS THE AREA LATE THIS MORNING AND THIS
AFTERNOON. COLD FRONT REACHES OHIO RIVER BY 18Z...AND EXITS THE
MOUNTAINS BY 22Z. WILL FOCUS ON AN ORGANIZED BAND OF STRONG TO
SEVERE THUNDERSTORMS WITH THE COLD FRONT.

GENERALLY MVFR CEILINGS...OCCASIONALLY IFR IN CONVECTION AND BEHIND
COLD FRONT. VFR SPREADING FROM WEST TO EAST 02Z TO 06Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF THE LOWER CATEGORY
CEILINGS THAT WILL BE LEFT BEHIND THE FRONT COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    H    H    M    M    M    M    L    L
PKB CONSISTENCY  M    M    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H

AFTER 12Z FRIDAY...
LINGERING IFR POSSIBLE IN THE NORTHERN MOUNTAINS THROUGH FRIDAY
MORNING. IFR FOG POSSIBLE IN VALLEYS SATURDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ009>011-
     016>020-027>032-037>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ076.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/RPY/CL
NEAR TERM...JS/JMV
SHORT TERM...RPY
LONG TERM...CL
AVIATION...JS/JMV
Hazardous weather outlook, Jun 13, 10:10 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1010 AM EDT THU JUN 13 2013

VAZ003-004-WVZ033>036-141415-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
1010 AM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.
LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ037-038-046-047-141415-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
1010 AM EDT THU JUN 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ039-040-141415-
UPSHUR-BARBOUR-
1010 AM EDT THU JUN 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ067-075-083>087-WVZ005>008-013>015-024>026-141415-
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
1010 AM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-141415-
PERRY-
1010 AM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ076-WVZ009>011-016>020-027>032-141415-
WASHINGTON-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
1010 AM EDT THU JUN 13 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 13, 12:42 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1242 PM EDT THU JUN 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     BUCKHANNON              38.99N 80.23W
06/13/2013  M63 MPH          UPSHUR             WV   AWOS

&&

IRIS SYSTEM
Local storm report, Jun 13, 12:43 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1243 PM EDT THU JUN 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TSTM WND GST     2 NE CHARLESTON         38.37N 81.60W
06/13/2013  M44 MPH          KANAWHA            WV   OFFICIAL NWS OB

            KCRW

&&

IRIS SYSTEM
Special weather statement, Jun 13, 12:48 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 PM EDT THU JUN 13 2013

WVZ006-007-014-131745-
CABELL WV-MASON WV-PUTNAM WV-
1248 PM EDT THU JUN 13 2013

...THE LAST DOWNPOURS WERE EXITING CABELL...MASON...AND PUTNAM
COUNTIES...

AT 1236 PM EDT...THE LAST OF THE DOWNPOURS WERE MOVING QUICKLY TO
THE EAST OF CABELL...MASON...AND PUTNAM COUNTIES IN WESTERN WEST
VIRGINIA.

SOME LIGHTER RAINS WILL LINGER BEFORE ENDING.

AS A RESULT...ANY STREET AND POOR DRAINAGE FLOODING FROM THE MIDDAY
DOWNPOURS...WILL BE LESSENING QUICKLY.

OF COURSE...THE RUNOFF WILL CAUSE SMALL STREAMS TO SWELL QUICKLY.
WITH NO ADDITIONAL DOWNPOURS...SERIOUS FLASH FLOODING IS NOT
EXPECTED.

LAT...LON 3846 8232 3849 8231 3856 8223 3869 8183
      3864 8171 3863 8170 3858 8176 3847 8172
      3841 8188 3830 8195 3837 8207 3834 8218
      3823 8228 3827 8231 3831 8228 3833 8232
      3831 8235 3837 8245

22
Local storm report, Jun 13, 12:51 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1251 PM EDT THU JUN 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     TSTM WND DMG     1 NNE WESTON            39.05N 80.46W
06/13/2013                   LEWIS              WV   PUBLIC

            TREES DOWN ALONG ROUTE 19 NEAR JACKSON MILL
            INTERSECTION

&&

IRIS SYSTEM
Special weather statement, Jun 13, 12:57 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1257 PM EDT THU JUN 13 2013

WVZ047-131730-
RANDOLPH WV-
1257 PM EDT THU JUN 13 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN RANDOLPH COUNTY...

AT 1253 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
11 MILES EAST OF PHILIPPI TO 4 MILES NORTH OF ELKINS TO 7 MILES
SOUTHWEST OF ELKINS...MOVING EAST AT 55 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE WIND
GUSTS ARE STRONG ENOUGH TO CAUSE SOME TREES TO COME
DOWN...ESPECIALLY IN AREA OF SATURATED SOILS. IN ADDITION TO STRONG
WINDS...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR BOWDEN AROUND 105 PM AND DRYFORK AROUND 115
PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3892 7937 3893 7944 3889 7946 3889 7951
      3882 7952 3884 7989 3898 7982 3911 7982
      3912 7980 3909 7978 3904 7977 3898 7951
      3898 7943 3896 7935

28
Local storm report, Jun 13, 1:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
101 PM EDT THU JUN 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND GST     4 NE ROCK CAVE          38.89N 80.30W
06/13/2013  E60 MPH          UPSHUR             WV   PUBLIC

&&

IRIS SYSTEM

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:40 PM EDTSpecial Weather StatementRLXBuchanan, Dickenson50 min
Jun 12, 10:55 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis50 min
Jun 12, 11:34 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Tyler41 min
Jun 13, 12:13 AM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor47 min
Jun 13, 12:18 AM EDTSevere Thunderstorm WarningRLXBarbour, Randolph42 min
Jun 13, 1:05 AM EDTSevere Thunderstorm WarningRLXBarbour, Taylor25 min
Jun 13, 3:35 AM EDTSpecial Weather StatementRLXPleasants, Tyler, Wood55 min
Jun 13, 4:12 AM EDTSpecial Weather StatementRLXJackson, Mason63 min
Jun 13, 4:22 AM EDTSpecial Weather StatementRLXCalhoun, Doddridge, Gilmer, Harrison, Lewis, Pleasants and 5 more53 min
Jun 13, 5:13 AM EDTSpecial Weather StatementRLXCabell, Jackson, Mason, Putnam, Roane77 min
Jun 13, 5:27 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt33 min
Jun 13, 5:37 AM EDTSpecial Weather StatementRLXBarbour, Taylor, Upshur38 min
Jun 13, 5:58 AM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Roane, Wirt47 min
Jun 13, 6:07 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Calhoun, Gilmer, Harrison, Jackson and 7 more53 min
Jun 13, 6:38 AM EDTSpecial Weather StatementRLXBraxton, Clay, Kanawha, Nicholas, Webster82 min
Jun 13, 7:09 AM EDTFlash Flood WarningRLXCalhoun, Roane8 hr
Jun 13, 7:35 AM EDTFlash Flood WarningRLXBraxton, Gilmer8 hr
Jun 13, 8:13 AM EDTSpecial Weather StatementRLXFayette, Nicholas, Pocahontas62 min
Jun 13, 8:26 AM EDTFlash Flood WarningRLXBraxton, Clay, Nicholas, Pocahontas, Randolph, Webster7 hr
Jun 13, 9:57 AM EDTSpecial Weather StatementRLXMason63 min
Jun 13, 10:08 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor37 min
Jun 13, 10:09 AM EDTSpecial Weather StatementRLXBarbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor36 min
Jun 13, 11:04 AM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 6 more71 min
Jun 13, 11:40 AM EDTSpecial Weather StatementRLXBoone, Cabell, Lincoln, Logan, Wayne65 min
Jun 13, 12:04 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 2 more56 min
Jun 13, 12:12 PM EDTFlash Flood WarningRLXTaylor4 hr
Jun 13, 12:15 PM EDTSpecial Weather StatementRLXClay, Kanawha, Nicholas, Pocahontas, Webster60 min
Jun 13, 12:18 PM EDTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Kanawha, Lincoln, Nicholas and 1 more57 min
Jun 13, 12:24 PM EDTSpecial Weather StatementRLXBraxton, Randolph51 min
Jun 13, 12:30 PM EDTSpecial Weather StatementRLXBoone, Lincoln, Logan, Mingo45 min
Jun 13, 12:48 PM EDTSpecial Weather StatementRLXCabell, Putnam57 min
Jun 13, 12:57 PM EDTSpecial Weather StatementRLXTucker33 min
Jun 13, 1:15 PM EDTFlash Flood WarningRLXHarrison, Lewis3 hr
Jun 13, 1:16 PM EDTSpecial Weather StatementRLXFayette, McDowell, Raleigh, Wyoming59 min
Jun 13, 1:18 PM EDTSpecial Weather StatementRLXPocahontas, Randolph27 min
Jun 13, 1:24 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh36 min
Jun 13, 3:41 PM EDTSpecial Weather StatementRLXBarbour109 min
Jun 13, 5:52 PM EDTSpecial Weather StatementRLXRoane3 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.